Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
JANE I still think I have a UTI AND Bad Odor fish like and discharge
avatar
smjpain posted:
Jane I fear I still have a UTI I am burning really bad and on-top of that I am also still having alot of discharge and it really smells like dead fish and also I am very swolen and red down there it hurts alot still and I finished my UTI meds yesturday, I am on my third day of B.V antibiotics and also pensillion for an infected toothThanks for your Reply!
Reply
 
avatar
Jane Harrison Hohner, RN, RNP responded:
Dear smjpain: If the UTI still seems to be present after the Macrodantin you may need that cath specimen urinalysis to confirm the exact bacteria-- and the specific antibiotics which are most likely to kill that bacteria. BV (as contrasted to trich infections) take at least of week of metronidazole treatment to cure the symptoms.

Gee, an infected tooth in addition to all the other vaginal issues. That's a bum deal. Too bad none of the other antibiotics you have taken will treat the tooth infection. We hope the tooth infection clears more quickly than the vaginal conditions. Also, that you won't need a root canal or other dental surgery.

Yours,
Jane
 
avatar
smjpain replied to Jane Harrison Hohner, RN, RNP's response:
I am waiting for a call back from my GYN today if he wants to wait till he sees me on friday to get the UA or do it today, anyways I was looking down there last night and now I have white discharge and it still is very red and swollen I think it could be because my Dentist put me on Pensillion 4xtimes a day because my root canal was infected and on friday I also have to get that finished.
 
avatar
Jane Harrison Hohner, RN, RNP replied to smjpain's response:
Dear smjpain: Yes, penicillin can be a common trigger for vaginal yeast as it wipes out all the beneficial vaginal bacteria. Really sorry to hear about the root canal--I would rather have 1000 pelvic exams than 1 dental procedure.

Yours,
Jane
 
avatar
smjpain replied to Jane Harrison Hohner, RN, RNP's response:
Well I had to go back to my Dentist around 4pm and missed my GYN's nurses call so in the morning I will call her. I talked to my Dentist about the posible infection she said it is possible to get B.V. and a Yeast infection at the same time and she also agreed with you that I should probably get in touch with Him before my apt. She had to change the antibiotic to keflex because the penicillin was making me really sick but again I looked down there and there is white stuff on the labia area and it is very red and sore plus it doesn't smell that well and also burns alot when I PEE like it feels like I am peeing nails also having alot of pelvic pain.
 
avatar
Jane Harrison Hohner, RN, RNP replied to smjpain's response:
Dear smjpain: If you have more of a yeast infection (especially likely given the Keflex and penicillin) the irritation from the yeast can make it painful to urinate. The difference between pain from a UTI and pain from yeast is as follows. UTI pain tends to be more like a cramping pain during flow while yeast pain is a burn when the urine stream touches the outside, irritated skin.

Yours,
Jane


Helpful Tips

how can a woman restore sensation in her nipples/breast?
since my last pregnancy in 2005, i have no sensation in my breast when stimulated. If anything, it hurts. I am 43 years old and I know I'm ... More
Was this Helpful?
0 of 1 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.